MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HD SCORPION NEEDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number HD SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 4/11/2025, an fda medwatch notification was received via email.A facility representative reported that an ar-13999hdn hd scorpion needle tip broke off intraoperatively, during suturing.This was discovered during a procedure on (b)(6) 2025.Additional information requested on 4/14/2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.Dfu-0392-sub-eo gives the following warnings to help avoid needle breakage and potential patient injury: do not resterilize or reuse the scorpion¿ suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.-avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.

Brand Name
HD SCORPION NEEDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21892522
Report Number1220246-2025-01684
Device Sequence Number8161998
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public(01)00888867374003(11)240723(17)290630(10)15291748
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE
Device Catalogue NumberAR-13999HDN
Device Lot Number15291748
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown